Ask a doctor

Stop Taking Accutane Before the End of Cycle?

I'm scared of my treatment with Accutane, and I want to stop. I'm in the fifth week, I took a few days in doses of 40 mg 60mg others. I have taken on average about 70 tablets. I wonder if stopping now, my risks of long-term side effects can be minimized, I am grateful

Doctor Answers (1)

Stoppping Accutane

+1

You can stop Accutane at any point. You don't need to taper off it or anything like that. But realize that stopping you regimen means that you will have acne. Accutane is the best and really only medication that cures acne. I have prescribed it for nearly 30 years. I've taken it myself, I've prescribed it for all my children and various other family members, and tens of thousands of patients. There aren't long-term side effects, and the media has completely overrun us with false information. You need to decide what's best for you, but know that you will, absolutely, have acne if you don't take your full regimen, and will probably be back on the medication again in the future. But yes, feel free to stop taking it at any point - it's up to you!


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.